Alert archive / New Jersey / Winter Weather Advisories in 2015
Winter Weather Advisory 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 8, 2015, 9:31 PM EDT for 10 counties in Pennsylvania; 11 counties in New Jersey. It took effect at Mar 9, 2015, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2015, 9:31 PM EDT (01:31 UTC)
- In effect from
- Mar 9, 2015, 3:00 AM EDT
- Expired
- Mar 9, 2015, 8:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Burlington County, NJ, Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WWUS41 KPHI 090131 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 PM EDT SUN MAR 8 2015 NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-091300- /O.NEW.KPHI.WW.Y.0020.150309T0700Z-150309T1300Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON...COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE... MORRISVILLE...DOYLESTOWN 931 PM EDT SUN MAR 8 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. * LOCATIONS...NORTHEAST PENNSYLVANIA, AND CENTRAL AND NORTHWEST NEW JERSEY. * HAZARD TYPES...MAINLY LIGHT FREEZING RAIN. * ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE. * SNOW ACCUMULATIONS...A DUSTING OF SNOW. * TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE EXPECTED TO DEVELOP DURING THE EARLY MORNING. SNOW MAY MIX IN WITH THE PRECIPITATION PARTICULARLY IN THE INTERSTATE 80 CORRIDOR. THE FREEZING RAIN COULD LINGER INTO THE MORNING COMMUTE. * IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED SURFACES, INCLUDING SECONDARY ROADS, BRIDGES, OVERPASSES AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE START OF THE MORNING COMMUTE. * TEMPERATURES...UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
018 WWUS41 KPHI 090711 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 311 AM EDT MON MAR 9 2015 NJZ018>020-027-PAZ070-071-101-102-104-091300- /O.EXA.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/ CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- EASTERN MONTGOMERY- INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE...NORRISTOWN...LANSDALE 311 AM EDT MON MAR 9 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR POCKETS OF FREEZING RAIN AND SLEET THIS MORNING WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * HAZARD TYPE...MAINLY POCKETS OF FREEZING RAIN. * ICE ACCUMULATIONS...A GLAZING OF ICE. * SLEET ACCUMULATIONS...A TRACE. * TIMING...THE REGION WILL BE ALONG THE SOUTHERN PERIPHERY OF AN AREA OF VERY LIGHT FREEZING RAIN AND SLEET EARLY THIS MORNING. EVEN IF PRECIPITATION DOES NOT OCCUR, BE ALERT FOR THE REFREEZING OF RUNOFF FROM THE MELTING SNOW YESTERDAY MAINLY ON WALKWAYS AND LESS TREATED ROADWAYS WHERE WATER PONDS. * IMPACTS...A LIGHT GLAZE OF ICE SHOULD OCCUR ON UNTREATED SURFACES... INCLUDING SECONDARY ROADS... BRIDGES... OVERPASSES AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE START OF THE MORNING COMMUTE. THE GROUND REMAINS VERY COLD EVEN IF AIR OR CAR THERMOMETERS INDICATE TEMPERATURES ABOVE FREEZING. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR CHANGING ROAD CONDITIONS. USE CAUTION WHILE DRIVING. && $$ NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-091300- /O.CON.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON...COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE... MORRISVILLE...DOYLESTOWN 311 AM EDT MON MAR 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARD TYPES...MAINLY LIGHT FREEZING RAIN. * ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE. * SNOW ACCUMULATIONS...A TRACE OF SNOW OR SLEET. * TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE EXPECTED TO DEVELOP DURING THE EARLY MORNING. SNOW OR SLEET MAY MIX IN WITH THE PRECIPITATION PARTICULARLY IN THE INTERSTATE 80 CORRIDOR. THE FREEZING RAIN COULD LINGER INTO THE MORNING COMMUTE. * IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED SURFACES, INCLUDING SECONDARY ROADS, BRIDGES, OVERPASSES AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE START OF THE MORNING COMMUTE. * TEMPERATURES...UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$
048 WWUS41 KPHI 091017 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 617 AM EDT MON MAR 9 2015 NJZ012-013-015-018>020-027-PAZ070-071-101>104-106-091130- /O.CAN.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/ MIDDLESEX-WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...TRENTON... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... WHARTON STATE FOREST...MEDIA...PHILADELPHIA...HONEY BROOK... OXFORD...WEST CHESTER...KENNETT SQUARE...COLLEGEVILLE... POTTSTOWN...NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 617 AM EDT MON MAR 9 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING AND OR THE PRECIPITATION THREAT HAS ENDED. PLEASE BE WARY FOR SOME LEFTOVER SLIPPERY SPOTS MAINLY ON WALKWAYS AND IN PARKING LOTS. $$ NJZ001-007>010-PAZ054-055-060>062-105-091300- /O.CON.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...CHALFONT...PERKASIE 617 AM EDT MON MAR 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARD TYPES...MAINLY PATCHY LIGHT FREEZING RAIN. * ICE ACCUMULATIONS...A GLAZING OF ICE. * SLEET ACCUMULATIONS...A TRACE. * TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE MOVING THROUGH THE REGION CURRENTLY. PRECIPITATION COVERAGE IN PENNSYLVANIA IS BECOMING SPARSER AND THIS WILL SPREAD INTO NEW JERSEY OVER THE NEXT COUPLE OF HOURS. * IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED SURFACES... INCLUDING SECONDARY ROADS... BRIDGES... OVERPASSES AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE START OF THE MORNING COMMUTE. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$
118 WWUS41 KPHI 091221 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 821 AM EDT MON MAR 9 2015 NJZ001-007>010-PAZ054-055-060>062-105-091330- /O.CAN.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...CHALFONT...PERKASIE 821 AM EDT MON MAR 9 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES ARE RAISING ABOVE FREEZING AS THE PRECIPITATION IS MOVING OFFSHORE AT THIS TIME. $$ HEAVENER
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 8, 4:12 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 4:12 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 PM EDT SUN MAR 8 2015 .SYNOPSIS... A WEAK TROUGH WILL CROSS OUR REGION OVERNIGHT. HIGH PRESSURE WILL THEN BUILD NORTH OVER THE REGION LATE MONDAY. A VERY SLOW MOVING COLD FRONT WILL MOVE OVER THE REGION LATE TUESDAY INTO EARLY WEDNESDAY. MORE HIGH PRESSURE WILL BUILD IN BY THURSDAY. ANOTHER LOW WILL LIFT NORTH BY NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COMPLICATED FORECAST FOR TONIGHT AS AN AREA OF LIGHT PRECIPITATION COULD AFFECT THE NORTHERN HALF OF THE CWA...RIGHT AROUND THE MORNING RUSH HOUR. ONE WOULD THINK THAT AFTER HAVING TEMEPERATURES ABOVE NORMAL THE PRECEDING DAY WE SHOULD NOT HAVE ANY PTYPE ISSUES BUT UNFORTUNATELY THAT MAY NOT BE THE CASE TONIGHT. THE CURRENT BATCH OF MOISTURE ACROSS THE UPPER MID-WEST, THOUGH SPOTTY, IS EXPECTED TO REACH OUR WESTERN ZONES BY MID-MONDAY MORNING. WEAK 295K LAYER ISENTROPIC LIFT, AROUND 650MB, COULD BE ENOUGH OF A LIFTING MECHANISM TO PRODUCE SOME LIGHT QPF NORTH OF PHILADELPHIA. THERMALLY WE WILL COLD ENOUGH FOR SNOW, EXCEPT THERE IS A THIN SLIVER OF +3 TO +5C AIR SITTING RIGHT AROUND THE 975MB LEVEL...DEFINITELY WARM ENOUGH TO CHANGE TO LIQUID. THIS IS WHAT WE EXPECT TO HAPPEN THOUGH IT IS ENTIRELY POSSIBLE THAT THE PRECIPITATION SPENDS MORE ENERGY SATURATING THE COLUMN LEADING TO SOME ENHANCED CLOUD COVER MORE THAN ANYTHING ELSE. SPEAKING OF CLOUD COVER, WE ARE EXPECTING TEMPERATURES TO BEGIN TO DROP SHORTLY AFTER SUNSET THIS EVENING WHICH COULD BE WELL AHEAD OF WHEN MORE MID-LEVEL MOISTURE STREAMS IN FROM THE WEST-SOUTHWEST...AHEAD OF THE PRECIPITATION ONSET. THIS WOULD NOT ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING ACROSS THE WESTERN AND NORTHERN ZONES, BUT KEEP THEM JUST ABOVE THE FREEZING MARK. MORE IN THE WAY OF WINDS WITHIN THE BOUNDARY LAYER COULD ALSO HELP TO KEEP US WARMER THAN EXPECTED TONIGHT WITH TURBULENT MIXING. THIS IS DEFINITELY NOT A HIGH CONFIDENCE FORECAST AS WE ARE ONLY CARRYING LOW-END CHANCE POPS AT THIS TIME BUT GIVEN THE TIMING OF THE EVENT AND THE POSSIBILITY OF ICE WE HAVE PREEMPTIVELY ISSUED A SPECIAL WEATHER STATEMENT TO HIGHLIGHT OUR CONCERNS...ALSO HAVE WORDING IN THE HWO. THE SUBSEQUENT SHIFTS WILL CONTINUE TO MONITOR THE SITUATION FOR BOTH GOOD AND BAD OUTCOMES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... EXPECTING MOSTLY CLEAR SKIES TO GIVE WAY TO MORE STRATOCU DURING THE LATE MORNING AS WE REACH CONVECTIVE TEMPERATURES...BUT THEN DISSIPATING EARLY WITH THE DOWNSLOPING FLOW EXPECTED AGAIN. WE BUMPED UP DAYTIME HIGHS A FEW DEGREES ABOVE GUIDANCE GIVEN THE RECENT LACK LUSTER PERFORMANCE WITH MOS GUIDANCES 2M TEMPERATURES. THE LOCATIONS IN SOUTHEASTERN PENNSYLVANIA THAT DID NOT REACH 50F TODAY HAVE A BETTER CHANCE AT DOING SO ON MONDAY. && .LONG TERM /MONDAY THROUGH SUNDAY/... TWO MAIN PERIODS OF CONCERN IN THE LONG TERM: THE FIRST IS A SLOW MOVING FRONT LATE TUESDAY INTO EARLY WEDNESDAY, AND SECOND IS A SOUTHERN STREAM LOW EXPECTED TO AFFECT THE REGION NEXT WEEKEND. TUESDAY INTO WEDNESDAY...ALTHOUGH THERE IS STILL A CHANCE OF THE SURFACE LOW LIFTING NE ENOUGH FOR PRECIPITATION TO REACH OUR REGION BY EARLY TUESDAY, IT APPEARS THE TREND IS FOR A SLIGHTLY LATER ARRIVAL OF THE PRECIP. THAT IS GOOD NEWS IN TERMS OF PRECIP BEING MOSTLY RAIN. AT THIS POINT, EXPECT RAIN TO MOVE INTO DELMARVA BY TUESDAY MORNING, SPREADING NORTH DURING THE AFTERNOON. THROUGH THIS PERIOD, THE FRONT REMAINS NEARLY STATIONARY AS THE SURFACE LOW LIFTS NE ALONG THE FRONT. BY TUESDAY NIGHT, THE FRONT WILL SAG SOUTH, AND SHOULD FINALLY BE SOUTH OF DELMARVA BY WEDNESDAY MORNING. THE MAIN THING TO WATCH WITH THIS SYSTEM REMAINS THE POTENTIAL FLOODING CONCERNS. THE GFS AND ECMWF TRENDED SLIGHTLY FURTHER NORTH WITH THE MAIN AXIS OF QPF ASSOCIATED WITH THE LOW AND MID LEVEL GULF FETCH. THIS IS CLOSE TO THE NAM SOLUTION. MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES FOR UPSTREAM SOUNDING LOCATIONS NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. WHILE THIS IS CONCERNING FOR THE FLOODING THREAT, THERE ARE A FEW MITIGATING FACTORS. FIRST, VISIBLE SATELLITE SHOWS CONSIDERABLE LOSS OF THE SNOW PACK OVER DELMARVA AND FAR SOUTHERN NJ TODAY. RUNOFF FROM THE SNOW MELT WILL HAVE OVER A DAY TO DRAIN AWAY. SECOND, THOUGH THE FRONT IS SLOW MOVING MEAN FLOW IN JUST ABOUT ALL LEVELS IS QUITE FAST, SUGGESTING LESS OF A HEAVY RAIN THREAT. MODEL QPF IS RATHER MODEST, WITH LESS THAN A HALF AN INCH FOR ANY 6 HOUR PERIOD. ALL THAT BEING SAID, WILL CONTINUE TO WATCH FOR HYDRO CONCERNS, BUT POTENTIAL LOOKS TOO LOW TO MENTION IN THE HWO AT THIS TIME. A SURFACE HIGH WILL MAKE A BRIEF APPEARANCE IN THE REGION THURSDAY, BRINGING TRANQUIL WEATHER, BEFORE WE TURN OUR FOCUS TO THE NEXT SYSTEM WHICH WILL BE AFFECTING US NEXT WEEKEND. THE NEXT SURFACE LOW WILL BE LIFTING OUT OF THE DEEP SOUTH ON FRIDAY. IF THE MID LEVEL TROUGH SLIDES EAST FASTER THAN THE SURFACE WARM FRONT ARRIVES, WHICH SHOULD ARRIVE FRIDAY NIGHT OR SATURDAY, THEN THERE WILL BE THE POTENTIAL FOR WINTRY PRECIPITATION (AT THIS POINT LOOKS TO BE MOSTLY SNOW, BUT THAT IS FAR FROM UNCERTAIN) AT THE BEGINNING OF THE EVENT. ONCE THE WARM FRONT ARRIVES, SHOULD SEE MOSTLY RAIN ACROSS THE REGION. THE GFS IS ALSO SHOWING PRECIP LINGERING PAST THE COLD FRONTAL PASSAGE ON SATURDAY NIGHT OR SUNDAY. WHILE THERE IS SOME POTENTIAL, THINK THAT DRY AIR ADVECTION WILL HELP TO LIMIT WINTRY PRECIP POTENTIAL AT THE END OF THIS EVENT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR EXPECTED. WE LOSE THE GUSTS OVER THE NEXT COUPLE OF HOURS AND THE WINDS MAY BECOME LIGHT AND VARIABLE IN A LOT OF PLACES. THERE IS A LOW CHANCE OF SOME RAIN/SNOW/FREEZING RAIN, MOSTLY NORTH OF PHL/PNE TO OCCUR BY MID-MONDAY MORNING. DETAILS ARE SKETCHY AT THIS POINT, BUT INCLUDED A TEMPO FOR A RAIN/SNOW MIX FOR A FEW HOURS TONIGHT. WILL CONTINUE TO ASSESS THE SITUATION. MONDAY...VFR. WINDS PICK UP LATER IN THE MORNING/EARLY AFTERNOON AS WE BEGIN TO WARM. WE SHOULD MAINTAIN A WESTERLY FLOW UNDER MOSTLY MOSTLY CLEAR SKIES. ANOTHER ROUND OF VFR STRATOCU IS POSSIBLE ACROSS OUR NORTHERN TERMINALS. OUTLOOK... TUESDAY THROUGH WEDNESDAY MORNING...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN RAIN ACROSS THE REGION. IFR POSSIBLE AT KILG, KMIV, AND KACY LATE WEDNESDAY THROUGH THURSDAY NIGHT...GENERALLY VFR CONDITIONS EXPECTED FRIDAY...CEILINGS AND VISIBILITIES POSSIBLY LOWERING IN RAIN. && .MARINE... TONIGHT - MONDAY...WE HAVE CANCELLED THE SMALL CRAFT AT THIS TIME AS THE GUSTS ACROSS THE WATERS HAVE DROPPED BELOW CRITERIA...FOR THE PAST FEW HOURS. THE BEST MIXING WAS EXPECTED TO OCCUR AROUND MIDDAY AND FROM THIS POINT ON WE SHOULD LOSE A BIT MORE OF THE GUSTINESS. OVERNIGHT WINDS BECOME RELATIVELY LIGHT FROM THE SOUTHWEST AND BACK TOWARDS THE WEST-NORTHWEST BY MONDAY AFTERNOON...AROUND 10 KNOTS. SUB-SCA CONDITIONS EXPECTED WITH HIGH PRESSURE MOVING OFFSHORE TONIGHT INTO TOMORROW. WEAK COLD FRONT SLIPS THROUGH TOMORROW MORNING AND THE WINDS BACK TOWARDS THE WEST-SOUTHWEST FOR THE AFTERNOON HOURS. COULD SEE SOME GUSTS INTO THE LOWER 20 KNOTS RANGE, BUT WE KEEP THEM BELOW SCA LEVELS AT THIS TIME WITH SEAS AROUND 3 FEET. OUTLOOK... WINDS AND SEAS ARE LIKELY TO REMAIN BELOW SCA CRITERIA TUESDAY THROUGH FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...JOHNSON AVIATION...HEAVENER/JOHNSON MARINE...HEAVENER/JOHNSON
Hazardous weather outlook, Mar 8, 4:02 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EDT SUN MAR 8 2015 NJZ001-007>010-012>015-018>020-026-027-PAZ054-055-060>062-070-071- 101>106-092015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 402 PM EDT SUN MAR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN LATE TONIGHT INTO EARLY MONDAY MORNING ACROSS PORTIONS OF SOUTHEASTERN PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW JERSEY. IF FREEZING RAIN OCCURS, THIS WOULD RESULT IN HAZARDOUS DRIVING CONDITIONS FOR THE START OF THE MONDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021>025-092015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 402 PM EDT SUN MAR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-092015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 PM EDT SUN MAR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 8, 3:54 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EDT SUN MAR 8 2015 NJZ001-007>010-012>015-018>020-027-PAZ054-055-060>062-070-071- 101>106-090200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...WHARTON STATE FOREST...JIM THORPE...STROUDSBURG... READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 354 PM EDT SUN MAR 8 2015 ...POTENTIAL FOR SPOTTY FREEZING RAIN EARLY MONDAY MORNING... THERE IS A CHANCE FOR VERY LIGHT PRECIPITATION TO DEVELOP OVER PORTIONS OF EASTERN PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW JERSEY DURING THE EARLY MORNING HOURS ON MONDAY. ALTHOUGH TEMPERATURES WERE MILD THIS AFTERNOON, THEY ARE EXPECTED TO DROP QUICKLY AFTER SUNSET. THERE IS A CONCERN FOR SOME OF THE PRECIPITATION TO FALL AS FREEZING RAIN IN THE COLDER SUBURBAN AND RURAL LOCATIONS BETWEEN THE PENNSYLVANIA TURNPIKE/INTERSTATE 195 AND INTERSTATE 80 CORRIDORS. THE FREEZING RAIN WOULD RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE START OF THE MORNING COMMUTE, ESPECIALLY ON UNTREATED ROADS AND SIDEWALKS. IF THE EXPECTED COVERAGE OF THE FREEZING RAIN INCREASES, THEN A FREEZING RAIN ADVISORY MAY BE NEEDED. JRK
Nearby
Winter Weather Advisories in New Jersey, 2015Winter Weather Advisories in Pennsylvania, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.